MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE

AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE
Model Number HX-400U-30
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, during the middle of the colonoscopy screening, the endoloop ligating device was secured to the polyp and was unable to be released, and had to be cut with loop cutters.The cable and the handle were saved, however the cable snapped inside the handle, but outside of the patient.The issue caused a 45-minute procedural delay while the patient was under conscious sedation.The procedure was completed with the same device.
 
Additional Manufacturer Narrative
The device was not returned.Should additional relevant information become available, a supplemental report will be submitted.This report has been submitted by the importer under this mdr report number (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was evaluated by olympus, and it was confirmed that the manipulation wire at the handle portion of the device was severed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, it is likely that the reported issue (unable to release the endoloop) was caused by the following mechanisms: mechanism #1: 1) the loop was placed around the body tissue.2) the tube sheath was pushed forward, and the tissue was temporarily ligated with the distal end of the tube sheath.3) the slider was pulled to tighten the loop.4) because the distal end of the coil sheath was not extended from the tube sheath when the slider was pushed, the loop disengaged from the hook inside the tube sheath.5) the hook protruded from the distal end of the coil sheath, causing the loop to move toward the handle side and enter the coil sheath.6) pulling the hook caused both the hook and the loop to be drawn into the coil sheath together.As a result, the loop became trapped between the hook and the inner surface of the coil, preventing it from moving.7) because the loop is trapped between the hook and the inner surface of the coil, pushing the slider does not release the loop.8) the slider was forcefully operated in state of ¿7¿ description causing the operating pipe of the slider to deform and break.Mechanism #2: 1) the sheath was bent near the handle.2) the operating wire could not move because sliding resistance between the sheath and the operating wire increased.3) the operating pipe deformed or broke because the slider was forcefully operated.4) due to above, the loop could not detach from the hook.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not strike or crush the coil sheath during operation.Doing so can damage the distal end of the coil sheath, which could make it impossible to detach the loop after ligation.In this case, refer to section 12, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ on page 3 in this manual.¿ ¿do not remove the loop from the hook while the coil sheath is not extended from the tube sheath.Otherwise, the loop may be tangled with the hook and become impossible to be removed.In this case, refer to section 12, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ on page 3 in this manual.¿ ¿do not hold the loop with the distal end of the tube sheath while the loop is surrounding the tissue.Otherwise, when the tissue is ligated, the loop may be detached from the hook in the tube sheath and tangled with the hook.That may make the loop impossible to be removed.In this case, refer to section 12, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency¿ on page 3 in this manual.¿ ¿never use excessive force to operate the instrument.This could damage the instrument.¿ ¿straighten out the portion of the instrument that extends from the biopsy valve.¿ this supplemental report includes a correction to a2, g2, and h4 from the initial medwatch.Also, an update has been made to h3.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE LIGATING DEVICE
Common Device Name
SINGLE USE LIGATING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18874388
Report Number9614641-2024-00635
Device Sequence Number18114566
Product Code MND
UDI-Device Identifier04953170194641
UDI-Public04953170194641
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-400U-30
Device Lot Number26V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date07/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SINGLE USE LOOP CUTTER FS-410U
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient Weight109 KG